Alert archive / Louisiana / Special Weather Statements in 2021

Special Weather Statement, NWS Jackson, MS

April 29, 2021Concordia Parish, Louisiana

NWS Jackson, MS issued this special weather statement at Apr 29, 2021, 7:46 PM CDT for Concordia Parish, Louisiana. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Apr 29, 2021, 7:46 PM CDT (00:46 UTC)
Expired
Apr 29, 2021, 8:30 PM CDT
In force
44 min
Issued by
NWS Jackson, MS

County Concordia Parish, LA

The radar

The Ft Polk radar (KPOE), 137 km from the middle of the area, began a volume at 00:46 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jackson, MS (KJAN), launched 00:00Z, 0.8 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jackson, MS at 00:00Z on 2021-04-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 370 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jackson, MS at 00:00Z on 2021-04-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 58 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
370 J/kg
Mixed-layer CIN
-16 J/kg
Mixed-layer LCL
1071 m above ground
0-6 km bulk shear
47 kt
0-1 km storm-relative helicity
58 m²/s²
0-3 km storm-relative helicity
116 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.1

Open this sounding in Storm Lab

The text

As transmitted.

038 
WWUS84 KJAN 300046
SPSJAN

Special Weather Statement
National Weather Service Jackson MS
746 PM CDT Thu Apr 29 2021
 
LAZ024-026-300130-
Concordia LA-Catahoula LA-
746 PM CDT Thu Apr 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES UNTIL 830 PM CDT...

At 746 PM CDT, Meteorologists were tracking a strong thunderstorm
over Larto, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  New Era around 750 PM CDT.
  Monterey around 805 PM CDT.
  Deer Park around 820 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3158 9152 3153 9151 3152 9152 3151 9151
      3145 9152 3141 9148 3137 9147 3137 9151
      3139 9153 3143 9154 3143 9155 3140 9158
      3138 9157 3138 9155 3135 9155 3131 9151
      3129 9195 3146 9199
TIME...MOT...LOC 0046Z 260DEG 30KT 3139 9189 

$$

DB

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Apr 29, 6:14 PM CDT, 1 hour 32 minutes earlier.

Area forecast discussion, Apr 29, 6:14 PM CDT, 1 hour 32 minutes before
Area Forecast Discussion
National Weather Service Jackson MS
614 PM CDT Thu Apr 29 2021

.UPDATE...
Updated for 00Z aviation discussion

&&

.AVIATION...
00Z TAF discussion:
Scattered -SHRA with a few intermittent -TSRA were noted across
the northern and northwestern terminals early this evening.
Although there is a Marginal Risk for the majority of the
ARKLAMISS, the activity has been struggling to get going given
relatively weak severe weather parameters. As such, will likely
not see more than a brief wind gust and small hail /if
applicable/. Otherwise, there may be periods of a lull in this
activity throughout the TAF period, whilst the rainfall gradually
shifts south and east with time, maintaining the potential for
SHRA. Have tried to time the best chance for rainfall for this TAF
period, with the central and southern TAF sites having a later
start time for the rainfall. In addition, MVFR-IFR CIGS may occur
overnight specifically for TAF sites along and south of the
Interstate 20 corridor. CIGS will improve to VFR by late tomorrow
morning/early afternoon. West-southwest sfc winds this evening
will shift to the north/northeast tomorrow morning, due to the
passage of a cold front. Could see additional SHRA activity
develop along this southward sagging cold front. /29/

&&

.DISCUSSION...
Tonight and Tomorrow: A stalling front to the west of the state
has helped bring rain and possible storm chances to the ArkLaMiss
region. The atmosphere has become more moist as dewpoints have
climbed into the mid-upper 60s so there is enough flow for things
to get ramped up but any storms that occur should be short lived.
there is limited low-level shear but values do increase within the
mid and deep layers of the atmosphere. On top of us being pretty
toasty today with highs in the upper 80s, there is some
instability out there, enough for any storms developing to become
strong to severe. However these possible severe storms will mostly
be isolated so with that being said, a 'Marginal Risk' has been
placed for most of the entire CWA except for the Pine Belt region.
The main threat with these storms will be damaging winds and
hail. As we enter into the evening hours, winds aloft will become
less parallel to the boundary so severe potential will decrease
and should eventually end around 9-10pm tonight.

Rain chances will continue into Friday as the previous mentioned
boundary makes is slow transition across the region. There is no
expectation for severe storms but some embedded thunder during peak
heating hours cannot be ruled out. Highs for tomorrow won't be as
warm as today thanks to the cold front.

Expect lows tonight to range from the low to mid 60s across the
entire outlook area./JNE/

Friday night through Wednesday: Come Friday evening the cold front
is expected to be stalled along the Gulf coast with a >1022mb high
centered over the Ohio valley and ridging back across our CWA. This
will lead to a dry and cooler night with morning lows back near
normal ranging from the mid 50s northeast to the lower 60s south.
Our CWA will also be downstream of a closed low centered over the
Rio Grande river and Texas Big Bend region. The surface high and the
closed low will shift east through Saturday night leading to return
flow along with southwest flow aloft. As a result our airmass will
moisten from the southwest through the day Saturday and the chance
for rain will return to our southwest during the afternoon. The
closed low is expected to track east across Texas Saturday night
before opening up as it tracks northeast Sunday through Monday. The
old frontal boundary to our south will lift back to the north as a
warm front Sunday. By afternoon our PWATs are expected to be back
near an inch and three quarters with surface dew points in the mid
to upper 60s. Extensive cloud cover looks to inhibit insolation and
limit destabilization but favorable deep layer shear will develop
and support the potential for severe storms capable of damaging wind
gusts, hail, and a few tornadoes. Brief heavy downpours will also be
possible. The main timing of the severe potential remains Sunday
afternoon and evening. As the open trough lifts farther northeast of
from our CWA Sunday night the severe threat will end and the rain
will taper off but our low level flow will remain southerly and our
winds aloft will remain southwesterly. Daytime heating will lead to
at least scattered coverage of storms Monday but another shortwave
trough will be dropping over the Southern Plains Monday night. This
feature is expected to move across our CWA Tuesday during peak
heating and enhance convection. A few severe storms including heavy
rainfall look possible Tuesday afternoon and evening as well. There
are significant differences in the models after Tuesday but for now
rain chances look to continue into Wednesday. /22/

&&

.PRELIMINARY POINT TEMPS/POPS...
Jackson       67  75  57  79 /  71  59   6  12
Meridian      66  76  55  81 /  63  41   3   6
Vicksburg     68  74  59  78 /  73  67   7  16
Hattiesburg   68  80  60  82 /  43  47   6   8
Natchez       69  75  62  78 /  69  58  10  21
Greenville    65  75  58  79 /  65  34   4  14
Greenwood     65  76  58  81 /  69  28   3  11

&&

.JAN WATCHES/WARNINGS/ADVISORIES...
MS...None.
LA...None.
AR...None.

&&

29/JNE/22
Hazardous weather outlook, Apr 29, 2:15 PM CDT, 5 hours 31 minutes before
Hazardous Weather Outlook
National Weather Service Jackson MS
215 PM CDT Thu Apr 29 2021

ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-301915-
Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland-
Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar-
Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes-
Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston-
Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper-
Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah-
Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln-
Lawrence-Jefferson Davis-Covington-Jones-
215 PM CDT Thu Apr 29 2021

This hazardous weather outlook is for portions of southeast
Arkansas, northeast Louisiana, central Mississippi, north central
Mississippi, and south central Mississippi.

.DAY ONE...Tonight and Friday

SEVERE THUNDERSTORMS
THREAT...Marginal
TIMING...The rest of this afternoon through tonight

The rest of this afternoon through tonight, isolated severe
thunderstorms are possible. Some thunderstorms could produce
damaging wind gusts and hail.

(https://www.weather.gov/images/jan/graphicast/1.png)

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area Sunday through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region remainder
of the afternoon through tonight and Sunday through Sunday
night.

MSZ072>074-301915-
Marion-Lamar-Forrest-
215 PM CDT Thu Apr 29 2021

This hazardous weather outlook is for portions of south central
Mississippi, and southeast Mississippi.

.DAY ONE...Tonight and Friday

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Friday night through Wednesday

Severe thunderstorms are possible and tornadoes cannot be ruled
out for the entire outlook area Sunday through Sunday night.

(https://www.weather.gov/images/jan/graphicast/2.png)

.SPOTTER CALL TO ACTION STATEMENT...
The activation of storm spotters, HAM radio operators, and
emergency management personnel in support of severe weather
operations may be needed for portions of the region Sunday
through Sunday night.

14

&&

...HAZARD LEGEND...

*SEVERE THUNDERSTORMS*
High...Significant severe thunderstorms and tornadoes are
 likely with strong or violent tornadoes possible.
Moderate...Significant severe thunderstorms and tornadoes are
 likely with strong tornadoes possible.
Enhanced...Severe thunderstorms are likely and tornadoes are
 possible.
Slight...Severe thunderstorms and tornadoes are possible.
Marginal...Isolated severe thunderstorms are possible.

...USEFUL WEATHER WEB PAGES (URLS)...

NWS JAN Home page...
   https://www.weather.gov/jan
Stay Aware, Stay Safe NWS JAN Briefing Page...
   https://www.weather.gov/jan/safe
Latest Weather Briefing...
   https://www.weather.gov/jan/weather_briefing

Find NWS JAN on Facebook...
   https://www.facebook.com/NWSJacksonMS
Follow NWS JAN on Twitter...
   @NWSJacksonMS
Follow NWS JAN on Youtube...
   https://www.youtube.com/user/NWSJacksonMiss

...ADDITIONAL URLS FOR SEVERE WEATHER ISSUES...

Storm Prediction Center (SPC)...
   https://www.spc.noaa.gov/
Meso Analysis...
   https://www.spc.noaa.gov/exper/mesoanalysis/
Day 1 through 3 Outlooks...
   https://www.spc.noaa.gov/products/outlook/
Storm Reports...
   https://www.spc.noaa.gov/climo/online/

In the hours before

Special weather statement, Apr 29, 7:46 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
746 PM CDT Thu Apr 29 2021

LAZ024-026-300130-
Concordia LA-Catahoula LA-
746 PM CDT Thu Apr 29 2021

...A STRONG THUNDERSTORM WILL AFFECT CENTRAL CONCORDIA AND
SOUTHWESTERN CATAHOULA PARISHES UNTIL 830 PM CDT...

At 746 PM CDT, Meteorologists were tracking a strong thunderstorm
over Larto, moving east at 35 mph.

Dime size hail and wind gusts up to 50 mph will be possible with this
storm.

This strong thunderstorm will be near...
  New Era around 750 PM CDT.
  Monterey around 805 PM CDT.
  Deer Park around 820 PM CDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.

&&

LAT...LON 3158 9152 3153 9151 3152 9152 3151 9151
      3145 9152 3141 9148 3137 9147 3137 9151
      3139 9153 3143 9154 3143 9155 3140 9158
      3138 9157 3138 9155 3135 9155 3131 9151
      3129 9195 3146 9199
TIME...MOT...LOC 0046Z 260DEG 30KT 3139 9189

DB

The office that day

Everything else NWS Jackson, MS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 30, 5:56 AM CDTSpecial Weather StatementJANMarion34 min

Nearby

Special Weather Statements in Louisiana, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.